Missouri, 2007Tornado in Missouri, December 2, 2007
December 2, 2007 · NWS SGF · 1 event in 1 county or zone
A strong cold front moved across the region while triggering a line of showers and thunderstorms. None of these storms produced severe straight line winds or hail, however, one storm managed to produce a weak tornado near the community of Willhoit.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front moved across the region while triggering a line of showers and thunderstorms. None of these storms produced severe straight line winds or hail, however, one storm managed to produce a weak tornado near the community of Willhoit.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Dec 2, 11:50 AM CST, 48 minutes earlier.
Area forecast discussion, Dec 2, 11:50 AM CST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1150 AM CST SUN DEC 2 2007
.UPDATE...
A STRONG COLD FRONT WAS SWEEPING ACROSS THE OZARKS AT MIDDAY.
SOLID BUT THIN LINE OF CONVECTION STRETCHED ALONG THE FRONT. SHARP
TEMPERATURE FALLS FOLLOWED THE FRONTAL PASSAGE WITH READINGS IN
THE 30S SPREADING INTO WEST CENTRAL MISSOURI AND SOUTHEAST KANSAS.
FORECAST GENERALLY ON TRACK BUT DID TWEAK GRIDS FOR FRONTAL
POSTION AND ASSOCIATED TEMPERATURE CHANGE. MEAGER INSTABILITY WILL
PRECLUDE ANY SIGNIFICANT RISK OF SEVERE STORMS ACROSS SOUTH
CENTRAL MISSOURI THIS AFTERNOON. HOWEVER WIND GUSTS COULD APPROACH
SEVERE LIMITS IF DEEPER CONVECTION DEVELOPS.
FOSTER
&&
.DISCUSSION...
MAIN FORECAST FOCUS WILL BE OVER THE NEXT 12 HOURS AS A STRONG
COLD FRONT BLASTS THROUGH THE REGION. BESIDES THE OBVIOUS
TEMPERATURE CONCERNS...PRECIPITATION CHANCES AND CONVECTIVE
POTENTIAL ARE ALSO AREAS OF FOCUS.
AS OF 2 AM...THE SURFACE COLD FRONT EXTENDED FROM KANSAS CITY TO
JUST SOUTHEAST OF WICHITA. SEE NO REASON WHY THE FRONT WILL NOT
CONTINUE ITS PROGRESSION SOUTHEAST INTO THE FORECAST AREA THIS
MORNING. THE LATEST RUC AND GFS SEEM TO HAVE A GOOD HANDLE ON
THIS...WITH THE 06Z NAM EVEN COMING INTO LINE WITH THE QUICKER
RUC/GFS. CURRENT THINKING IS THAT THE FRONT WILL MAKE IT TO THE
INTERSTATE 44 CORRIDOR AROUND 10AM AND CLEAR SOUTH CENTRAL
MISSOURI BY AROUND 3 PM. AFTER A VERY MILD START TO THE
DAY...TEMPERATURES WILL PLUMMET BEHIND THE FRONT. TEMPERATURES
NORTH OF THE INTERSTATE WILL FALL INTO THE UPPER 30S AND LOWER
40S BY MID AFTERNOON. BRISK AND GUSTY NORTHWEST WINDS WILL DROP
WIND CHILLS WELL DOWN INTO THE 30S...IF NOT EVEN LOWER.
ALONG WITH FRONTAL FORCING...MODELS INDICATE LIFT THROUGH MUCH OF
THE ATMOSPHERIC COLUMN. WILL ALSO SEE SOME ELEVATED INSTABILITY...
WITH THE NAM AND GFS INDICATING 300 TO 800 J/KG OF MUCAPE.
THEREFORE EXPECT AT LEAST A THIN LINE OF CONVECTION ALONG OR JUST
BEHIND THE SURFACE FRONT. MAY STILL SEE A FEW SHOWERS OR PERHAPS
AN ISOLATED THUNDERSTORM IN THE WARM SECTOR. NOT OUT OF THE
QUESTION TO SEE A STRONG TO MARGINALLY SEVERE STORM ACROSS SOUTH
CENTRAL MISSOURI GIVEN STRONG WIND SHEAR.
SKIES WILL THEN CLEAR TONIGHT WITH WINDS SLOWLY DIMINISHING AS
SURFACE HIGH PRESSURE DRIFTS SOUTH ACROSS THE CENTRAL PLAINS. WENT
CLOSER TO THE COLDER MET TEMPERATURES WITH MOSTLY CLEAR SKIES AND
LIGHT WINDS OVER ALL BUT PERHAPS SOUTH CENTRAL MISSOURI.
A QUIET PERIOD IS THEN EXPECTED FROM MONDAY THROUGH TUESDAY WITH A
SLOW WARMING TREND. A CLIPPER TYPE SYSTEM WILL THEN PUSH SOUTHEAST
ACROSS THE DAKOTAS AND TOWARDS THE OHIO RIVER VALLEY FROM LATER
TUESDAY INTO EARLY WEDNESDAY. MAY SEE A WEAK FRONT PASS THROUGH
THE AREA ON TUESDAY BEFORE A STRONGER COLD FRONT ASSOCIATED WITH
THE CLIPPER MOVES THROUGH THE REGION TUESDAY NIGHT OR EARLY
WEDNESDAY. STILL NOT OUT OF THE QUESTION WE COULD SEE SOME LIGHT
PRECIPITATION UP ACROSS CENTRAL MISSOURI...BUT CHANCES LOOK SLIM.
TEMPERATURES WILL FALL TO BELOW NORMAL VALUES BEHIND THE FRONT
FROM WEDNESDAY INTO THURSDAY. A PROGRESSIVE PATTERN WILL THEN
CONTINUE INTO NEXT WEEKEND WITH A COUPLE OF SHOTS AT
PRECIPITATION FROM FRIDAY INTO SUNDAY.
SCHAUMANN
&&
.AVIATION...
FOR THE 18Z TAF PACKAGE...COLD FRONT COMING THROUGH SGF AT THIS TIME
WITH IFR/LIFR CEILINGS BEHIND THE FRONT. HAVE BEEN TRACKING UPSTREAM
STATIONS IN EASTERN KANSAS. SHOULD START TO SEE CONDITIONS IMPROVING
AT JLN HERE IN THE NEXT COUPLE HOURS...AROUND 20Z OR SO. WHILE SGF
WILL PROBABLY STAY DOWN A COUPLE HOURS MORE. VFR CONDITIONS AFTER
SUNSET AS NORTHWEST WINDS HELP TO KEEP LOWER ATMOSPHERE MIXED. SO
FOG SHOULD NOT BE A PROBLEM OVERNIGHT.
CLAYCOMB
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Dec 2, 12:10 PM CST, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1210 PM CST SUN DEC 2 2007
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031815-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1210 PM CST SUN DEC 2 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTH CENTRAL
MISSOURI OR EAST OF A SALEM TO GAINESVILLE LINE THIS AFTERNOON
AS A COLD FRONT MOVES ACROSS THE AREA. A FEW OF THE STRONGER
STORMS MAY PRODUCE WIND GUSTS TO 50 MPH AND HAIL TO THE SIZE OF
DIMES.
WIND GUSTS TO 30 MPH CAN BE EXPECTED TODAY ACROSS THE OUTLOOK
AREA.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
FOSTER
Tornado, Ozark
- When
- December 2, 12:38 PM CST to 12:39 PM CST
- Where
- Ozark County, 1 mi NW of Willholt
- Rating
- EF0
- Path length
- 0.4 mi
- Path width
- 50 yd
- Reported by
- NWS Employee
- Coordinates
- 36.690, -92.513
A National Weather Service storm survey revealed that an EF-0 tornado touched down near the intersection of County Road 286 and Highway Z. Numerous trees were damaged by this brief tornado.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Debris Flows and Flooding in Washington, December 2 to 5, 20073 deaths · $120 million · 11 events
- High Wind in Washington, December 2 to 3, 20072 deaths · 12 injured · $27 million · 78 kt wind · 9 events
- High Surf in California, December 2 to 6, 20073 deaths · $80,000 · 2 events
- High Wind in Washington, December 2 to 3, 20072 deaths · $10 million · 90 kt wind · 2 events
- Winter Storm and Winter Weather in Pennsylvania, December 2 to 3, 20071 death · 6 injured · 10 events
- High Wind in Oregon, December 2 to 3, 2007$83 million · 112 kt wind · 4 events
- Winter Storm in Vermont, December 2 to 4, 2007$220,000 · 16 events
- Winter Storm in New York, December 2 to 3, 2007$55,000 · 4 events
- Winter Storm in New York, December 2 to 3, 2007$50,000 · 5 events
- Winter Storm and Winter Weather in New York, December 2 to 3, 200723 events
- Winter Storm and Winter Weather in New Jersey, December 2 to 3, 20071 injured · 12 events
- Heavy Snow and High Wind in Montana, December 2 to 4, 200770 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 61910.